Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 203, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 26, 2007, 6:47 PM EDT for Meigs County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2007, 6:47 PM EDT (22:47 UTC)
- Expired
- Sep 26, 2007, 7:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Meigs County, OH
The radar
The Charleston,WV radar (KRLX), 90 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:40 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Sep 26, 3:40 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 340 PM EDT WED SEP 26 2007 .SYNOPSIS... WEAK UPPER LEVEL DISTURBANCE TRAVERSE THE AREA THROUGH TONIGHT. A SECOND DISTURBANCE MOVES IN EARLY THURSDAY MORNING. FINALLY...A COLD FRONT BRINGS MUCH NEEDED RAIN TO ALL AREAS THRU THURSDAY NIGHT. HIGH PRESSURE RETURNS DRY WEATHER IN TIME FOR THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... PLENTY OF SUNSHINE DURING THE AFTERNOON PROVIDED ENOUGH HEATING TO COMBINE WITH MID LEVEL VORT MAX MOVING ACROSS THE AREA THRU THE EVENING HOURS. IN ADDITION...MODELS SHOW AREAS OF CAPE REACHING 2200 J/KG ACROSS SOUTHEAST OH...AND CENTRAL WV THIS AFTERNOON AND EVENING. ALTHOUGH THERE IS NOT DEFINITE BL BOUNDARY...THERE COULD BE DIFFERENTIAL HEATING BOUNDARIES CREATED BY EARLY CLOUDS THAT MAY ENHANCE STORM DEVELOPMENT THIS AFTERNOON. EXPECT RAINFALL ACTIVITY TO DIMINISH LATER TONIGHT. SHOWERS AND THUNDERSTORMS RETURN THURSDAY MORNING AS A SECOND WAVE MOVE AHEAD OF THE FRONT. THE MAIN AND STRONGER UPPER WAVE WILL BE JUST WEST OF THE AREA THURSDAY NIGHT PUSHING THE FRONT OVER THE EASTERN MOUNTAINS...AND FURTHER EAST TOWARD EARLY FRIDAY MORNING. NO MAJOR CHANGES TO POPS AND WEATHER GRIDS FROM PREVIOUS FORECAST PACKAGE AS IT SEEMS TO HAVE A GOOD HANDLE OF EXPECTED CONDITIONS. ONLY MINOR TWEAKS FOR BETTER COLLABORATION WITH NEIGHBORS. INCREASED DEWPOINTS AHEAD AND ALONG THE COLD FRONT AS DEWPOINTS IN THE UPPER 60S HAVE BEEN CONSISTENT THERE DURING LAST 12 HRS. ALTHOUGH WENT WITH MID 60S FOR COLLABORATION. IN THE SAME LINE... WENT CLOSER TO THE WARMER MET AND LOCAL MOS GUIDANCE FOR LOWS TONIGHT...GENERALLY IN THE MID 60S. LOCAL GUIDANCE SHOW A MARGINAL THREAT FOR SEVERE WEATHER...THAT WILL BE MONITORED CLOSELY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... MODELS DIFFER SOME IN TIMING OF WAVE FOR THURSDAY/THURSDAY NIGHT. WITH 500 TROUGH WELL TO THE WEST...THINKING THAT SLOWER GFS TIMING MAY BE MORE ACCURATE. SINCE THIS IS NOT CONSISTENT WITH CURRENT FORECAST OR NAM...WILL HEDGE IN THAT DIRECTION...BUT NOT BUY GFS SOLUTION COMPLETELY. HIGH PRESSURE THEN BUILDS IN FOR THE WEEKEND...PROVIDING DRY WEATHER. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A WEAK FRONTAL BOUNDARY WILL ATTEMPT TO MOVE ACROSS THE REGION EARLY IN THE WEEK. MOISTURE IS LIMITED WITH THIS FEATURE HOWEVER. OTHERWISE...THE EAST COAST RIDGE HOLDS AND LEAVES THE REGION DRY. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL PREVAIL THRU AT LEAST 06Z. MVFR VIS IN HAZE WILL BE POSSIBLE AT MOST SITES AFTER 06Z. TEMPO IFR COULD BE POSSIBLE WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING THIS AFTERNOON. HOWEVER...ITS DIFFICULT TO DECIDED IF THEY WILL AFFECT ANY AIRPORT SITE...AND LEFT THEM OUT ATTM. A SLOW MOVING COLD FRONT WILL APPROACH THE SE OHIO AND WV ON THURSDAY. EXPECT SHOWERS AND THUNDERSTORMS AHEAD AND ALONG THE FRONT THRU THU NIGHT. PCPN ACTIVITY SHOULD REACH PKB AND HTS BY 11Z THUR...SPREADING EAST ACROSS CRW BY 14Z...AND CKB...EKN...AND BKW AROUND BY THE END OF THE PERIOD. EXPECT STORM ACTIVITY TO DIMINISH AFTER SUNSET...BUT TO RETURN AND MOVE IN FROM THE SOUTHWEST AROUND 11Z...AS THE COLD FRONT APPROACHES. AVIATION OUTLOOK...00Z FRI THRU SAT...IFR LOW CLOUDS ARE POSSIBLE FRIDAY MORNING IN THE NW BEHIND THE FRONT...MAINLY E OF THE OH RIVER. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/29 NEAR TERM...ARJ SHORT TERM...RPY LONG TERM...RPY AVIATION...ARJ
Hazardous weather outlook, Sep 26, 3:55 AM EDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 355 AM EDT WED SEP 26 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-270800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 355 AM EDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRM / 29
In the hours before
Special weather statement, Sep 26, 5:32 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 532 PM EDT WED SEP 26 2007 OHZ076-WVZ009-262200- WASHINGTON OH-WOOD WV- 532 PM EDT WED SEP 26 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 532 PM EDT...A STRONG THUNDERSTORM WAS OVER VIENNA...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... NEWPORT...MARIETTA...DEVOLA...WILLIAMSTOWN...NORTH HILLS AND BOAZ. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Sep 26, 5:43 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
543 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL WILLIAMSTOWN 39.37N 81.46W
09/26/2007 U0.75 INCH WOOD WV PUBLIC
EVENT OCCURRED BETWEEN
523 PM 09/26/2007 AND 538 PM 09/26/2007
&&
NNNNSpecial weather statement, Sep 26, 5:59 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 559 PM EDT WED SEP 26 2007 OHZ084>086-262230- VINTON OH-MEIGS OH-GALLIA OH- 559 PM EDT WED SEP 26 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 559 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF RIO GRANDE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... KYGER...SALEM CENTER...HARRISONVILLE...DYESVILLE...DEXTER AND CARPENTER. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Sep 26, 6:25 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 625 PM EDT WED SEP 26 2007 WVZ024-262300- MINGO WV- 625 PM EDT WED SEP 26 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 625 PM EDT...A LINE OF STRONG THUNDERSTORM WAS 10 MILES NORTHWEST OF WILLIAMSON...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... BREEDEN...MYRTLE...LENORE...NAUGATUCK...KERMIT AND CHATTAROY. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:02 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 28 min |
| Sep 26, 7:30 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 30 min |
| Sep 26, 6:17 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.